Aa
A
A
A
Close
HIV, Living With Community
1.56k Members
Avatar universal

Started Atripla

Hi there,

I found out on Dec 17th, 2009 that I was HIV+.  It's been a troubling 5 months to say the least!!!  I can't sleep; I am ALWAYS tired; I have no endurance and get winded very quickly; I get pounding headaches when I exert myself; etc,

On Dec 17th, 2009, my Viral load was 55000 but CD4 was not tested as of yet
My test results on Jan 11/10:  CD4 380; CD4% 24%; Viral Load 30000
My test results on Feb 08/10: CD4 340; CD4% 28%; Viral Load 44000.  
My test results on May 17/10: CD4 243; CD4% 22%; Viral Load  ??

My HIV doctor has started me on Atripla and assures me that my counts will go up once I've started my treatment regimen.  I have been taking Atripla since Friday and have had absolutely no side-effects, not even the Vivid Dreams that I was so looking forward to.  Does it take some time before side-effects are felt, pleasant or unpleasant?

What happens if my CD4 drops to below 200 before the medication has a chance to properly work?  Does that mean that I have developed AIDS?  Or do I need an AIDS defining illness as well as a CD4 count of under 200?  If I do get AIDS, will that classification go away once my CD4 count goes back up or once you're considered to have AIDS, you're always considered to have AIDS?
7 Responses
Avatar universal
Yes it means you've developed AIDS. Once you are classified as having AIDS you will always have the classification no matter what your numbers do.
Avatar universal
Thanks Teak...anything about the side-effects?
Avatar universal
The only problems I've ran into on Atripla is drunk like feeling, sweating and trouble sleeping which that can be cured by sleeping medications. If you are having difficulty in sleep talk to your ID doctor. It may take trying several different types of sleeping medications to find one that will work for you.
1402831 tn?1288001573
I HAVE BEEN TAKING ATRIPLA FOR ABOUT 4 YEARS NOW AND I STILL DON'T HAVE ANY NONE AT ALL SIDE EFFECTS IT IS THE BEST MEDICINE.
Avatar universal
Hi would someone who is currently taking Atripla be willing to email me privately at ***@****?  Im still not really comfortable with these forums but have an opportunity someone may benefit from
thanks
R
Avatar universal
Smart post program, lets try again...Hi would someone who is currently taking Atripla be willing to email me privately at  my name above[suporttlk4me] -at- YAHOO  dot-com.

  Im still not really comfortable with these forums but have an opportunity someone may benefit from
thanks
R
Avatar universal
dear friend can you tell me when u got tested after possible infection. means after how much days u got positive result.
your answer is more helpfull to me. i have tested after 95 days and got negative result. i have passed 1yar after my test but always anxious .
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
These tips can help HIV-positive women live a long, healthy life.
Despite the drop in new infections, black women are still at a high risk for HIV, the virus that causes Aids.
What are your HIV treatment options, and how do you choose the right one? Our panel of experts weighs in.
Learn the truth behind 14 common misconceptions about HIV.
Can HIV be transmitted through this sexual activity? Dr. Jose Gonzalez-Garcia answers this commonly-asked question.
A breakthrough study discovers how to reduce risk of HIV transmission by 95 percent.